Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

April 24, 20114 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 24, 2011, 7:57 PM EDT for 4 counties in New Jersey. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2011, 7:57 PM EDT (23:57 UTC)
Expired
Apr 24, 2011, 9:00 PM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly

Counties Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 12.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WWUS81 KPHI 242357
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
757 PM EDT SUN APR 24 2011

NJZ009-010-012>015-020-026-PAZ069-250100-
BUCKS PA-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-HUNTERDON NJ-MERCER NJ-
MIDDLESEX NJ-OCEAN NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
757 PM EDT SUN APR 24 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...MERCER...
MIDDLESEX...MONMOUTH...OCEAN AND SOMERSET COUNTIES...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM BETWEEN NEWTOWN IN PENNSYLVANIA AND FLEMINGTON 
IN NEW JERSEY. IT WAS MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR ROCKY HILL AND SKILLMAN AROUND 805 
PM...KENDALL PARK AND EAST BRUNSWICK AROUND 815 PM...CLIFFWOOD BEACH 
AND LAURENCE HARBOR AROUND 830 PM...KEANSBURG AND NORTH MIDDLETOWN 
AROUND 845 PM... AND SANDY HOOK AND RUMSON AROUND 900 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS 
STORM.

LAT...LON 4027 7397 4006 7403 4021 7490 4063 7482
      4063 7441 4059 7444 4060 7431 4059 7429
      4060 7423 4057 7420 4055 7423 4047 7426
      4044 7420 4046 7412 4041 7399 4047 7401
      4047 7399 4043 7396

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 24, 7:48 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 24, 7:48 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
748 PM EDT SUN APR 24 2011

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE INTO OUR REGION AND THEN STALL IN
THE VICINITY TONIGHT. THE STALLED FRONT THEN REVERSES AND MOVES
BACK NORTH AS A WARM FRONT ON MONDAY. A COLD FRONT IS THEN
FORECAST TO MOVE THROUGH THE AREA LATE WEDNESDAY NIGHT INTO
THURSDAY. HIGH PRESSURE THEN RETURNS FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONDITIONS IN OUR REGION WERE SLOWLY BECOMING LESS UNSTABLE THIS
EVENING. WITH A WANING THREAT OF SEVERE WEATHER, THE SEVERE
THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEASTERN
PENNSYLVANIA, NORTHEASTERN MARYLAND, DELAWARE AND CENTRAL AND
SOUTHERN NEW JERSEY WAS CANCELLED AROUND 730 PM.

A MID LEVEL IMPULSE WAS PASSING OVER OUR REGION THIS EVENING. IT
SHOULD MOVE OFF THE COAST AND OUT TO SEA TONIGHT.

AT 730 PM, THERE WERE SHOWERS AND ISOLATED THUNDERSTORMS
EXTENDING FROM SOUTHEASTERN PENNSYLVANIA UP INTO NORTHERN NEW
JERSEY. THERE WERE ALSO SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ON THE UPPER DELMARVA AND ALONG THE NEW JERSEY
COAST. ALL OF THE PRECIPITATION AREAS WERE MOVING TO THE EAST AND
THEY SHOULD BE OUT OF OUR REGION BY LATE THIS EVENING, LEAVING
ONLY SCATTERED SHOWERS FOR THE OVERNIGHT HOURS.

THE SURFACE COLD FRONT APPEARED TO HAVE REACHED THE POCONOS THIS
EVENING. THE BOUNDARY SHOULD SINK FARTHER INTO OUR REGION
OVERNIGHT.

WE ARE ANTICIPATING OVERNIGHT LOW TEMPERATURES MAINLY IN THE
LOWER 60S, WITH READINGS IN THE 50S IN THE HIGHER ELEVATIONS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE STALLED FRONT STARTS TO PUSH NORTHWARD DURING THE DAY ON
MONDAY AS A WARM FRONT. IT LOOKS LIKE IT WILL TAKE MOST OF THE DAY
FOR THE FRONT TO GET A MOVING BUT IT SHOULD CLEAR MOST THE REGION
BY MONDAY NIGHT AND THE ENTIRE REGION BY LATE MONDAY NIGHT OR
EARLY TUESDAY. THE COLD FRONT BEGINS TO LIFT BACK NORTH AS A WARM
FRONT ON MONDAY. INSTABILITY EXISTS AGAIN ON MONDAY AS WE ONCE
AGAIN MOVE INTO THE WARM SECTOR AND SEE AN INCREASE IN MOISTURE
FROM THE SOUTHWEST. GREATEST CHANCE FOR THUNDERSTORMS WILL LIKELY
BE FOCUSED IN THE AFTERNOON TO EVENING TIMEFRAME AND MORE LIKELY
TO OCCUR ACROSS THE NORTHERN ZONES, WHICH WILL BE CLOSER TO
FRONTAL BOUNDARY.

TUESDAY LOOKS TO BE THE NICE DAY OF THE COMING WEEK. TEMPERATURES
SHOULD BE ABLE TO WARM INTO THE UPPER 70S TO LOWER 80S WITH ONLY A
SMALL CHANCE OF SOME THUNDERSTORM OR SHOWER ACTIVITY ACROSS THE
NORTH, AGAIN INT HE VICINITY OF THE NOW STALLED WARM FRONT TO OUR
NORTH.

A COLD FRONT WILL BE WELL OFF TO THE WEST ON TUESDAY AND DOES NOT
LOOK LIKE IT WILL GET HERE UNTIL WEDNESDAY EVENING. HOWEVER, THE
BULK OF WEDNESDAY ALSO LOOKS NICE AHEAD OF THE FRONT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A WARM AND SHOWERY PERIOD WILL BEGIN THE EXTENDED PERIOD AS
STRONG HIGH PRESSURE WILL BE IN THE NORTH ATLANTIC WHILE A TROUGH
WILL BE SITUATED OVER THE MISSISSIPPI VALLEY. THESE FEATURES WILL
GUIDE WARM AND MOIST AIR ACROSS THE AREA. A LOW PRESSURE SYSTEM
WILL BE TRACKING ACROSS THE GREAT LAKES AND INTO SOUTHEAST CANADA
FROM WEDNESDAY NIGHT INTO EARLY FRIDAY. THE FEATURE LOOKS ABOUT
6-8 HOURS SLOWER THAN YESTERDAY. A COLD FRONT WILL CROSS THE
REGION WITH TSTMS ON THURSDAY AFTERNOON OR EVENING. POPS WERE
RAISED SLIGHTLY AND ARE IN THE LOW LIKELY RANGE FOR THE SYSTEM.
POPS BEFORE THIS (WED NGT) AND AFTER FRONTAL PASSAGE (THU NIGHT)
REMAIN IN THE CHC RANGE ATTM. HIGH TEMPERATURES WILL BE ABOVE
NORMAL THU WITH MOSTLY LOW 70S OVER THE AREA. LOWS WED NIGHT WILL
BE VERY MILD WITH LOW TO MID 60S.

TEMPERATURES WILL RETURN BACK TO NEAR NORMAL FRI AND SAT AFTER
THE COLD FRONT PASSES THE REGION. HIGH PRESSURE FROM THE MID WEST
AND TENN VALLEY WILL EVENTUALLY RIDGE ACROSS THE AREA...SO A
MOSTLY DRY PERIOD IS EXPECTED. AN UPPER TROUGH WILL CROSS THE
REGION...SO A FEW AFTERNOON SHOWERS WILL NOT BE OUT OF THE
QUESTION FRI...THE POS LOOK TOO LOW TO INCLUDE IN THE PRESENT
FCST. HIGHS FRI WILL MOSTLY BE IN THE MID TO UPPER 60S WITH
TEMPERATURES A FEW DEGREES HIGHER ON SAT. LOWS MOSTLY IN THE 40S
WITH SOME LOW 50S ACROSS THE METRO AREAS.

THE HPC GUIDANCE IS INDICATING A WARM FRONT ACROSS THE AREA SUN
MORNING. THE HIGH WILL HAVE PASSED OFF THE COAST BY THEN AND WE
WILL BE IN A WARM ADVECTION PATTERN. YESTERDAYS HPC GUIDANCE
DIDN'T HAVE THIS FEATURE AND THE 00Z ECMWF IS STILL MOSTLY HOLDING
ANY SIGNIFICANT QPF TO THE WEST FOR NEXT SUN. FOR NOW I WILL JUST
INDICATE A SLGT CHC FOR NEXT SUN. TEMPERATURES WILL BE A LITTLE
ABOVE NORMAL NEXT SUN.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE THREAT FOR SEVERE TSTMS HAS PASSED. THERE ARE STILL SCATTERED
RAIN SHOWERS AND ISOLATED TSTMS ACROSS THE REGION THIS EVENING.
THE AREA IS DRIFTING EASTWARD AND WILL PROBABLY AFFECT THE
TERMINALS THE NEXT FEW HOURS. LITTLE ELSE WAS CHANGED WITH THE
PREVIOUS TAFS WITH REGARDS TO THE OVERNIGHT CONDITIONS. SKY COVER
WILL LIKELY BREAK UP SOMEWHAT TONIGHT AND AREAS OF FOG AND STRATUS
WILL LIKELY FILL IN AFTER THAT. CONDITIONS WILL DETERIORATE TO
MVFR/IFR AFTER MIDNIGHT. CONDITIONS WILL IMPROVE SLOWLY MONDAY
MORNING, RISING TO VFR BY MIDDAY. WINDS WILL BECOME E TO SE 5 TO
10 MPH WITH THE FRONT SITTING JUST TO OUR SOUTH.

OUTLOOK...
THE FRONT WILL BEGIN MOVING BACK NORTH AS A WARM FRONT MONDAY
NIGHT. A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE LATE MONDAY
INTO EARLY MONDAY NIGHT. COULD ALSO BE SOME LIGHT FOG LATE MONDAY
NIGHT WITH SOME LOWER CONDITIONS. VFR CONDITIONS WILL RETURN
TUESDAY INTO WEDNESDAY WHILE WE ARE IN THE WARM SECTOR. A STRONG
COLD FRONT IS THEN FORECAST TO CROSS THE FORECAST AREA LATE
THURSDAY OR THURSDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE
AND ACCOMPANY THE FRONT. LOWER CIGS/VSBYS ARE POSSIBLE IN ANY
SHWRS/TSTMS.

&&

.MARINE...
WITH SEAS ON THE OCEAN WATERS DROPPING BELOW ADVISORY CRITERIA,
THE SMALL CRAFT ADVISORY WAS CANCELLED EARLIER TODAY. A FRONTAL
ZONE WILL DROP INTO OUR FORECAST AREA TONIGHT. THE FRONT IS
FORECAST TO STALL OVER OUR AREA LATER TONIGHT INTO MONDAY BEFORE
HEADING BACK NORTH AS A WARM FRONT LATE MONDAY OR MONDAY NIGHT.
NORTH OF THE FRONT, WINDS COULD BECOME E AROUND 10 KT FOR A TIME
LATE TONIGHT INTO MONDAY. THEN AS THE FRONT MOVES BACK NORTH, WIND
WILL SHIFT AROUND TO THE S AGAIN WITH SPEEDS INCREASING. LOOKS
LIKE WINDS AND/OR SEAS WILL REACH ADVISORY CRITERIA AGAIN,
POSSIBLY AS EARLY AS MONDAY NIGHT, AND CONTINUE UNTIL A COLD FRONT
CROSSES THE WATERS LATE THURSDAY OR THURSDAY NIGHT. OVERALL, IT
LOOKS LIKE A WEEK WITH A PROLONGED PERIOD OF MARINE FLAGS. WILL
HOLD OFF INITIATING A SMALL CRAFT ADVISORY FOR NOW, SINCE IT WON'T
START UNTIL MONDAY NIGHT.

&&

.HYDROLOGY...
WITH FFG AND FFH VALUES STILL LOW UP NORTH (WHERE IN EXCESS OF
0.75 INCHES OF RAIN FELL YESTERDAY IN SPOTS), WE CAN'T RULE OUT
THAT A WIDESPREAD HEAVY CONVECTIVE RAIN WOULD CAUSE FLOODING ALONG
THE PASSAIC RIVER BASIN AGAIN. ANY HEAVY DOWNPOUR THROUGHOUT MUCH
OF THE FORECAST AREA COULD CAUSE LOCALIZED FLOODING. WE HAVE
ADDRESSED THIS IN THE HWO.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...IOVINO
SHORT TERM...MEOLA
LONG TERM...O'HARA
AVIATION...O'HARA/RPW
MARINE...RPW
HYDROLOGY...DELISI
Hazardous weather outlook, Apr 24, 7:48 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
748 PM EDT SUN APR 24 2011

NJZ001-PAZ054-055-260000-
SUSSEX-CARBON-MONROE-
748 PM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ008-260000-
MORRIS-
748 PM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS.

RAINFALL AMOUNTS IN THUNDERSTORMS MAY BE MODERATE TO HEAVY,
RESULTING IN LOCALIZED FLOODING. IF WIDESPREAD MODERATE TO HEAVY
RAIN OCCURS, THERE MAY BE RENEWED FLOODING ALONG THE PASSAIC RIVER
BASIN INTO EARLY IN THE WORK WEEK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-MDZ008-012-015-019-020-NJZ007-009-010-012-013-015>023-027-
PAZ060>062-067>071-260000-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-WARREN-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
748 PM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

RAINFALL AMOUNTS IN THUNDERSTORMS MAY BE MODERATE TO HEAVY,
RESULTING IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ014-024>026-260000-
INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
748 PM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-260000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
748 PM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-260000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
748 PM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 24, 6:03 PM EDT, 1 hour 54 minutes before
***TEST TEST***PRELIMINARY LOCAL STORM REPORT***TEST TEST***
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
603 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             CENTREVILLE             39.04N  76.07W
04/24/2011  M0.75 INCH       QUEEN ANNE'S       MD   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED.

&&

EVENT NUMBER PHI1100101

MEOLA
Special weather statement, Apr 24, 6:03 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
603 PM EDT SUN APR 24 2011

DEZ002-003-MDZ015-020-242300-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-
603 PM EDT SUN APR 24 2011

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND SUSSEX COUNTIES...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN CENTERVILLE AND BARCLAY...MOVING EAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR HENDERSON AND TEMPLEVILLE
AROUND 610 PM...SANDTOWN AND MARYDEL AROUND 615 PM...WOODSIDE AROUND
630 PM...AND BOWERS AND BIG STONE BEACH AROUND 645 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3894 7596 3922 7595 3929 7542 3924 7538
      3923 7539 3920 7538 3916 7540 3907 7539
      3903 7533 3898 7529 3893 7530 3889 7525
      3881 7519

IOVINO
Local storm report, Apr 24, 6:04 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             CENTREVILLE             39.04N  76.07W
04/24/2011  M0.75 INCH       QUEEN ANNE'S       MD   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED.

&&

EVENT NUMBER PHI1100101

MEOLA
Local storm report, Apr 24, 6:28 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
628 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             CENTREVILLE             39.04N  76.07W
04/24/2011  M0.75 INCH       QUEEN ANNE'S       MD   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED.

0605 PM     HAIL             CENTREVILLE             39.04N  76.07W
04/24/2011  M0.25 INCH       QUEEN ANNE'S       MD   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED.

0620 PM     HAIL             ALLENTOWN               40.59N  75.48W
04/24/2011  M0.25 INCH       LEHIGH             PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED.

&&

EVENT NUMBER PHI1100101 PHI1100102 PHI1100103

MEOLA
Special weather statement, Apr 24, 6:34 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT SUN APR 24 2011

NJZ007>010-PAZ060>062-067>069-250000-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN
634 PM EDT SUN APR 24 2011

...SCATTERED THUNDERSTORMS WITH SMALL HAIL...

SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
SOUTHEASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY THIS EVENING.
THE THUNDERSTORMS MAY BE ACCOMPANIED BY SMALL HAIL.

IOVINO
Special weather statement, Apr 24, 7:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
757 PM EDT SUN APR 24 2011

NJZ009-010-012>015-020-026-PAZ069-250100-
BUCKS PA-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-HUNTERDON NJ-MERCER NJ-
MIDDLESEX NJ-OCEAN NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
757 PM EDT SUN APR 24 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...MERCER...
MIDDLESEX...MONMOUTH...OCEAN AND SOMERSET COUNTIES...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN NEWTOWN IN PENNSYLVANIA AND FLEMINGTON
IN NEW JERSEY. IT WAS MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR ROCKY HILL AND SKILLMAN AROUND 805
PM...KENDALL PARK AND EAST BRUNSWICK AROUND 815 PM...CLIFFWOOD BEACH
AND LAURENCE HARBOR AROUND 830 PM...KEANSBURG AND NORTH MIDDLETOWN
AROUND 845 PM... AND SANDY HOOK AND RUMSON AROUND 900 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.

LAT...LON 4027 7397 4006 7403 4021 7490 4063 7482
      4063 7441 4059 7444 4060 7431 4059 7429
      4060 7423 4057 7420 4055 7423 4047 7426
      4044 7420 4046 7412 4041 7399 4047 7401
      4047 7399 4043 7396

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:08 PM EDTSpecial Weather StatementPHICaroline, Cecil, Kent, Queen Anne's, Talbot52 min
Apr 24, 4:56 PM EDTSevere Thunderstorm WarningPHICaroline, Cecil, Kent, Queen Anne's, Talbot64 min
Apr 24, 6:03 PM EDTSpecial Weather StatementPHIKent57 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.